Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 138, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2011, 8:31 PM EDT for Lebanon County, Pennsylvania. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 8:31 PM EDT (00:31 UTC)
- Expired
- Jun 5, 2011, 8:56 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Lebanon County, PA
The radar
The State College radar (KCCX), 156 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:35 PM EDT | HAIL 0.88 | Myerstown, PA | |
| Jun 5, 8:40 PM EDT | FUNNEL CLOUD | 5 Se Lebanon, PA | SIGHTED LOOKING SE FROM NEAR LEBANON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS51 KCTP 060031
SVRCTP
PAC075-060100-
/O.NEW.KCTP.SV.W.0138.110606T0031Z-110606T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
831 PM EDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MYERSTOWN...MOVING SOUTH AT
30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
THIS WILL IMPACT I-78 BETWEEN MILE MARKERS 5 AND 8.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4027 7626 4025 7630 4024 7637 4024 7643
4050 7646 4050 7645 4049 7642 4037 7623
4037 7621 4032 7615
TIME...MOT...LOC 0031Z 340DEG 28KT 4034 7630
$$
FORECASTER: DANGELO2 follow-up statements
359
WWUS51 KCTP 060039
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 PM EDT SUN JUN 5 2011
PAC075-060100-
/O.CON.KCTP.SV.W.0138.000000T0000Z-110606T0100Z/
LEBANON PA-
839 PM EDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN LEBANON COUNTY...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED TO THE SOUTH OF MYERSTOWN...MOVING SOUTH AT 30 MPH.
THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 422 FROM MYERSTOWN
TO THE BERKS COUNTY LINE...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4032 7615 4025 7630 4024 7637 4041 7630
4041 7629 4037 7623 4037 7621
TIME...MOT...LOC 0039Z 340DEG 28KT 4028 7627
$$
FORECASTER: DANGELO803
WWUS51 KCTP 060056
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 PM EDT SUN JUN 5 2011
PAC075-060106-
/O.CAN.KCTP.SV.W.0138.000000T0000Z-110606T0100Z/
LEBANON PA-
856 PM EDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
NICKEL SIZE HAIL WAS REPORTED IN MYERSTOWN FROM THIS STORM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4032 7615 4025 7630 4024 7637 4041 7630
4041 7629 4037 7623 4037 7621
TIME...MOT...LOC 0056Z 340DEG 28KT 4016 7621
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:59 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 5, 6:59 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 659 PM EDT SUN JUN 5 2011 .SYNOPSIS... A BLOCKING PATTERN WILL KEEP PENNSYLVANIA IN A DRY NW FLOW EARLY THIS WEEK. HOWEVER...THE BLOCK SHOULD BREAK DOWN BY MID WEEK...ALLOWING AN UPPER RIDGE TO OVERSPREAD THE EASTERN STATES. A COLD FRONT WILL LIKELY PUSH INTO THE REGION LATE THURSDAY OR FRIDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHRA/TSRA COVER THE ERN MTS AND THEY ARE MOVING SSE. LITTLE LIGHTNING ATTM...BUT LOTS OF SPLITTING CELLS DUE TO WEAK WINDS AND SLIGHT VEERING WITH HEIGHT. LLVL DIR SHEAR NOT MODELED WELL...AS WINDS AT THE SFC ARE ERLY AND NO DOUBT CONTRIBUTING TO BETTER MESOS/UPDRAFTS. MOST CELLS APPEAR SUB-SVR AND NOWS/SPSS SHOULD HANDLE THINGS FOR NOW. LOSS OF HEATING WILL HELP TO DECREASE THE STORMS...BUT WEAK SHORTWAVE RUNNING SWRD THRU ERN PA WILL CONTINUE TO ADD LIFT TO THE AREA. HAVE EXPANDED THE POP COVG FOR THE EVENING AND EARLY NIGHT...AND EXTENDED CHC/ALMOST LIKELY MENTIONS INTO LEB/LANC COS. COOL NIGHT IN STORE...WITH THE WINDS DECOUPLING AND MAINLY CLEAR SKIES. COULD BE SOME FOG IN THE ERN RIVER VALLEYS WHERE IT HAS/WILL RAIN THIS EVENING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... WITH HIGH PRESSURE STILL IN CONTROL ON MONDAY...TRANQUIL WEATHER CONTINUES. H5 RIDGE AXIS OVERHEAD WITH DRY NW FLOW ALOFT AND WARMING BOUNDARY LAYER TEMPS AS 850 T WARMS TO +14C TO +16C BY 00Z TUESDAY. ABUNDANT SUNSHINE WILL TRANSLATE TO HIGHS MOSTLY IN THE LOWER TO MID 80S MONDAY AFTERNOON. WINDS WILL BE LGT AND VARIABLE AS SFC HIGH PRESSURE PASSES OVR THE STATE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... SOME RISK OF AN MCS AFFECTING THE REGION ON TUESDAY...AS BULK OF MDL DATA PICKING UP ON A WEAK SHORTWAVE TRACKING ALONG NORTHERN PERIPHERY UPPER RIDGE...WITH POSSIBLE SITES ON CENTRAL PA AS EARLY AS TUES MORNING. THE WARM UP WILL BE ON BY TUESDAY...AS SFC HIGH SLIPS SOUTH OF PA...ALLOWING WARMER RETURN SW FLOW TO TAKE HOLD. 850 TEMPS SUGGEST HIGHS MAINLY IN THE L/M80S...ALONG WITH INCREASING HUMIDITY. LEFT POPS IN THE LOW RANGE...BUT DID CUT AREA BACK TO EXCLUDE THE SE SOME. BLOCKING PATTERN OVR THE ATLANTIC BEGINS TO BREAK DOWN BY MIDWEEK...ALLOWING SUBTROPICAL RIDGE TO EXPAND NEWRD INTO THE MID ATLANTIC REGION. CAN/T RULE OUT A TERRAIN INDUCED TSRA WED AFTN. HOWEVER...WARM TEMPS ALOFT SHOULD SUPPRESS CONVECTION OVR MOST OF THE AREA. GEFS ENS MEAN 850 TEMPS ARND 20C ARE SUPPORTIVE OF HIGHS FROM U80S MTNS AND 90-95F IN THE VALLEYS. DID EDGE TEMPS UP SOME... MAINLY AT NIGHT. ANOTHER HOT DAY THURSDAY. HOWEVER...A BETTER CHC OF PM TSRA AS HGTS FALL AHEAD OF APPROACHING SHORTWAVE OVR THE GRT LKS. RELATIVELY LITTLE SPREAD AMONGST MDL GUIDANCE THRU SAT...ALL OF WHICH INDICATE A DYING COLD FRONT WILL SLOWLY SAG SOUTH THRU PA FRIDAY. WENT WITH A DRY FCST AFTER 00Z SAT. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR CONDS PREVAIL THIS EVENING...WITH CLEAR SKIES CONTG OVERNIGHT LEADING TO PATCHY MVFR FOG AFTER 06Z. VFR RETURNS AFT 13Z MON ACROSS ALL RTES AFTER MORNING FOG DISSIPATION. UPPER LEVEL HIGH PRESSURE WILL KEEP FAIR WEATHER ACROSS THE REGION THROUGH TUESDAY. OUTLOOK... TUE-THU...PRIMARILY VFR WITH WEAK HIGH PRESSURE OVER THE REGION. CHANCE OF AFTN OR EVENING SHRA/TSRA WED AND THU. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DANGELO/DEVOIR SHORT TERM...DEVOIR LONG TERM...MARTIN AVIATION...DEVOIR
Hazardous weather outlook, Jun 5, 12:00 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1200 PM EDT SUN JUN 5 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1200 PM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 6:36 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN JUN 5 2011
PAZ046-051>053-058-052315-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
SOUTHERN LYCOMING PA-
636 PM EDT SUN JUN 5 2011
...THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN MONTOUR...EASTERN
NORTHUMBERLAND...SCHUYLKILL AND SOUTHEASTERN LYCOMING COUNTIES...
AN AREA OF THUNDERSTORMS COVERED COLUMBIA COUNTY AT 630 PM. THE
THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 30 MPH. THESE
STORMS ARE EXPECTED TO PRODUCE WIND GUSTS TO 45 MPH AND PENNY SIZE
HAIL.
IF YOU ARE OUTDOORS...MOVE INDOORS. LIGHTNING CAN STRIKE MANY MILES
AWAY FROM WHERE IT IS RAINING.
LAT...LON 4059 7617 4066 7654 4121 7672 4130 7634
4126 7630 4121 7632 4114 7628 4114 7622
4096 7621 4091 7605 4091 7599 4073 7576
FORECASTER: DANGELOSpecial weather statement, Jun 5, 7:14 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT SUN JUN 5 2011
PAZ051>053-058-060000-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
714 PM EDT SUN JUN 5 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN NORTHUMBERLAND...
SCHUYLKILL...SOUTHEASTERN MONTOUR AND SOUTHERN COLUMBIA COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED SOUTHERN COLUMBIA AND
NORTHERN SCHUYLKILL COUNTIES AT 710 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 226 AND 247...AND
I-81 BETWEEN MILE MARKERS 100 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...
ROUTE 11...ROUTE 209...STATE ROAD 61...AND STATE ROAD 309.
LAT...LON 4073 7575 4069 7583 4064 7598 4057 7601
4058 7605 4053 7617 4050 7642 4102 7662
4101 7622 4095 7620 4091 7605 4092 7599
4081 7588
FORECASTER: DANGELOLocal storm report, Jun 5, 8:07 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 PM EDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MOUNT CARMEL 40.80N 76.41W
06/05/2011 NORTHUMBERLAND PA LAW ENFORCEMENT
LARGE BRANCHES DOWN
&&
EVENT NUMBER CTP1100226
DANGELOLocal storm report, Jun 5, 8:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
816 PM EDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL PINE GROVE 40.55N 76.39W
06/05/2011 E0.75 INCH SCHUYLKILL PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1100227
DANGELOSpecial weather statement, Jun 5, 8:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT SUN JUN 5 2011
PAZ059-060045-
LEBANON PA-
818 PM EDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LEBANON COUNTY...
AT 815 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE GROVE...MOVING
SOUTH AT 30 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR MYERSTOWN AROUND 830 PM AND
KLEINFELTERSVILLE AROUND 840 PM.
THIS WILL IMPACT I-78 BETWEEN MILE MARKERS 5 AND 8.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...
ROUTE 22...ROUTE 322...ROUTE 422...AND STATE ROAD 501.
LAT...LON 4027 7626 4025 7630 4024 7641 4024 7643
4049 7646 4050 7643 4037 7623 4037 7621
4032 7615
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:18 PM EDT | Special Weather Statement | CTP | Lebanon | 27 min |
| Jun 5, 8:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 93 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.